Zidovudine-induced leukocytoclastic vasculitis Academic Article Article uri icon

Overview

MeSH Major

  • Dementia
  • Hospitalization
  • Patient Discharge

abstract

  • Cutaneous reactions, including acne, pruritus, urticaria, and nail dyschromia, have been associated with zidovudine use. Cutaneous leukocytoclastic vasculitis is characterized by distinctive patterns of dermal perivascular inflammation without visceral involvement. We treated two cases of cutaneous leukocytoclastic vasculitis associated with fever in patients with severe human immunodeficiency virus-related immunodeficiency in which symptoms resolved on withdrawal of zidovudine therapy and recurred after rechallenge with the drug. This unusual hypersensitivity reaction to zidovudine is probably related to the immune dysregulation and the propensity toward allergic phenomena found in human immunodeficiency virus infection.

publication date

  • May 14, 1992

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1001/archinte.152.4.850

PubMed ID

  • 1558446

Additional Document Info

start page

  • 850

end page

  • 1

volume

  • 152

number

  • 4